Edge-connectivity augmentation with partition constraints

Jørgen Bang-Jensen, Harold N. Gabow, Tibor Jordán, Zoltán Szigeti

Research output: Contribution to journalArticle

36 Citations (Scopus)


In the well-solved edge-connectivity augmentation problem, a minimum cardinality set F of edges to add to a given undirected graph to make it k-connected should be found. The generalization where every edge of F must go between two different sets of a given partition of the vertex set is solved. A special case of this partition-constrained problem increases the edge-connectivity of a bipartite graph to k while preserving bipartiteness. Based on this special case, an application of the results in statics is presented. The solution to the general partition-constrained problem gives a min-max formula for |F| which includes as a special case the original min-max formula for the problem without partition constraints.

Original languageEnglish
Pages (from-to)160-207
Number of pages48
JournalSIAM Journal on Discrete Mathematics
Issue number2
Publication statusPublished - Jan 1 1999

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Edge-connectivity augmentation with partition constraints'. Together they form a unique fingerprint.

  • Cite this